AFib and unsure: Hi everyone. This is... - British Heart Fou...

British Heart Foundation
18,870 members12,889 posts

AFib and unsure

Deb86290
Deb86290

Hi everyone. This is only my second post but am a little worried. I have AFib which is managed with Sotalol and Zarelto and all has ben fine. Recently saw cardiologist and he decided to reduce my Sotalol beta blocker to only 80 mgs at night from 160 mg as tape test revealed my heart rate was very low during the night which he said explained my palpitations early morning. However since reducing last week by 80 mgs have now had four episodes and blood pressure very low which makes me fall asleep at the drop of a hat and very tired all the time. Is this normal reaction to reducing the meds ? Any thoughts welcome as new to all of this and don't want to bother doctors unnecessarily. Thank you

6 Replies
oldestnewest
skid112
skid112Heart Star

Hi deb, from the sounds of it that's the reverse of what's supposed to happen, I'd go back to your doctor

Mark

Deb86290
Deb86290
in reply to skid112

Thank you Mark that is what I thought too. I will leave it a few more days and if there is no change will get in touch with my GP

I understand that you don’t want to bother your GP unnecessarily, but we are not medically trained here and your Gp is the person you should be speaking with since you can’t function properly. Your GP may be able to prescribe an alternative medication if one you’re on doesn’t suit you.

Deb86290
Deb86290
in reply to IanMK

Thank you IanMk I will leave it a few more days and if there is no change will get in touch with my GP.

Hi, the body is a complex machine, not unlike a combustion engine, if you use the wrong grade of fuel that engine is going to perform differently until you adjust the settings. So, your body is going to show that something have changed, and it is not used to it yet. If you have a good relationship with your GP, call him and explain your concerns, if he is worth his salt he will do research and should be able to put you at ease. Always remember that to worry about something will make your condition worse. Good luck.

Emily_BHF
Emily_BHFBHF Nurse

Hi Deb86290,

It is good to hear you are on this treatment plan for Atrial Fibrillation. I would not expect someone to experience your symptoms after the dosage is reduced. I would recommend making a note of your symptoms and when you are experiencing them and go to discuss this with your doctor.

Take care,

Emily

You may also like...